High Wind, Guadalupe Mountains of Culberson County
- When
- November 13, 7:00 AM MST to 10:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
A strong upper level storm system approached west Texas and southeast New Mexico. The mid level winds increased in advance of the storm system, resulting in strong winds across the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A strong upper level storm system approached west Texas and southeast New Mexico. The mid level winds increased in advance of the storm system, resulting in strong winds across the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 13, 4:53 AM MST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 AM CST FRI NOV 13 2009 .DISCUSSION... LATEST AVIATION DISCUSSION INCLUDED BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL AREAWIDE TODAY AND TONIGHT. SOUTH TO SOUTHWEST WINDS AROUND 10 MPH WILL INCREASE TO AT LEAST 15 TO 20KT SUSTAINED THIS AFTERNOON...WITH SOME GUSTS NEAR 30KT. WINDS WILL CONTINUE OUT OF THE SOUTHWEST THIS EVENING...BUT DIMINISH TO AROUND 10KT BY 14/00Z. 67 && .PREV DISCUSSION... /ISSUED 300 AM CST FRI NOV 13 2009/ DISCUSSION... WATER VAPOR IMAGERY SHOWS UPPER LEVEL RIDGE AXIS HAS SHIFTED TO SOUTHERN/EAST TEXAS IN RESPONSE TO INCOMING UPPER TROUGH...NOW EXTENDING FROM MT SW TO SOCAL...W/A GOOD FETCH OF SUBTROPICAL MOISTURE BETWEEN IT AND CENTRAL TEXAS. AT THE SFC...LEESIDE TROUGHING THAT BEGAN YESTERDAY HAS STRENGTHENED AND SUNK SOUTHWARD ALONG THE FRONT RANGE TO SE CO...AND WILL RESULT IN INCREASING SOUTHWEST WINDS THROUGH THE GUADALUPE...DELAWARE...AND APACHE MTNS TODAY. HOWEVER...CONSIDERING NAM MOUNTAIN WAVE SIGNATURE PROGS THROUGH THE GUADALUPES...AND LACK OF A TIGHTER H7 GRADIENT...WINDS SHOULD STAY JUST BELOW NPW CRITERIA. REGARDING THE TRACK AND TIMING OF THE UPPER TROUGH SUNDAY/SUNDAY NIGHT...THE NAM...ECMWF...AND SREF ARE CONVERGING ON CENTRAL KS BY 12Z MONDAY...WHILE THE STILL-OUTLYING GFS LAGS IN THE SE TEXAS PANHANDLE. EVEN ASSUMING THE WORSE CASE SCENARIO USING THE GFS...NPW CRITERIA FOR MTN WINDS WOULD STILL BE A STRUGGLE TO MEET...ALTHOUGH WINDY CONDITIONS WILL PERSIST THRU THE WEEKEND. ALSO...GIVEN THE LATEST TRACK PROGS...CHANCES OF SHOWERS WILL BE MINIMAL AND CONFINED TO THE NORTHERN FRINGES OF THE FA. FOR TEMPS...TODAY WILL BE THE WARMEST DAY...WELL ABOVE NORMAL...BEFORE THICKNESSES DECREASE W/THE APPROACH OF THE TROUGH. FRONT IS DUE IN SUNDAY EVENING...W/MODELS AND GUIDANCE HAVING TRENDED COOLER OVER THE PAST 24 HRS. THIS PUTS TEMPS BELOW NORMAL THRU MIDWEEK...TO NEAR NORMAL BY THURSDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 AM CST FRI NOV 13 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 238 AM CST FRI NOV 13 2009 /138 AM MST FRI NOV 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL BEGIN TO INCREASE ACROSS THE GUADALUPE MOUNTAINS TODAY. SOUTHWEST WINDS COULD EXCEED 35 MPH AT TIMES WITH GUSTS AS HIGH AS 55 MPH...ESPECIALLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WINDS WILL CONTINUE TO BE ELEVATED IN THE GUADALUPE MOUNTAINS SATURDAY. WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS AROUND 55 MPH...WILL BE POSSIBLE ESPECIALLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, November 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 202237, 202238.